MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12/125 DEG TI CANN TFNA 170 - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12/125 DEG TI CANN TFNA 170 - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.212S
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Reporter is a j&j sales representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the unknown screw sheared off and would not allow to be locked to the nail.It was unknown if there was a surgical delay.The procedure outcome was unknown.There was no adverse event to the patient.Concomitant device reported: proximal femoral nailing system (tfna) nail (part# 04.037.212s, lot# unknown, quantity 1).This complaint involves one (1) device.This report is for (1) 12/125 deg ti cann tfna 170 - sterile.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the 12/125 deg ti cann tfna 170 - sterile (p/n: 04.037.212s, lot number: 89p9461) was received at us cq.Visual inspection of the complaint device showed the distal tip of the locking prong subcomponent had broken off.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: relevant drawing was reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the distal tip of the locking prong subcomponent had broken off.The locking prong breaking would cause the locking prong to be unable to lock.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: manufacturing location: monument, manufacturing date: 19-feb-2021, expiration date: 31-jan-2031, part number: 04.037.212s, 12mm/125 deg ti cann tfna 170mm - sterile, lot number: 89p9461 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive lot number: 81p0796, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended lot number: 70p1951 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received were reviewed and determined to be conforming.Part number: 04.037.912.2, lock prong, 125 degree, tfna lot number: 67p7196 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: 56p1212 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certified test report was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that on (b)(6) 2021, the internal set screw sheared off and would not allow the screw to locked to the nail.The nail was removed from patient and an identical new nail was opened to compete surgery.There was a five (5) minutes surgical delay.The procedure was successfully completed.There was no adverse event to the patient.This is report 1 of 2 for (b)(4).

Brand Name
12/125 DEG TI CANN TFNA 170 - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11921566
Report Number2939274-2021-02728
Device Sequence Number3269096
Product Code HSB
UDI-Device Identifier10886982097026
UDI-Public(01)10886982097026
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.212S
Device Catalogue Number04.037.212S
Device Lot Number89P9461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/24/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING